MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515053
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) was damaged and missing the polysoprene membrane.The following information was provided by the initial reporter, translated from (b)(6) to english: detected a non-conformity in phaseal optima injector -n35-o multipack.The device is missing the polysoprene membrane that protects the needle inside the injector body.Has not been used.No impact encountered, the operator noticed the lack of polysoprene membrane before proceeding to handle the antiblastic drug.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-05-08.H6: investigation summary: one sample and one photo was provided to our quality team for investigation.Through visual inspection, the membrane was observed to have separated from the injector.Further evaluation identified that the hole on the bottom of the membrane was clogged which likely prevented proper assembly between the membrane and injector cannula during assembly.A device history review was performed for lot 2010316, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified, all injectors were properly assembled and no membranes were observed to be clogged.Product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device.No issues related to this issue were identified during the inspection process.While we cannot identify a direct issue, the clog within the membrane likely prevented proper assembly and lead to the membrane disconnecting from the injector as observed in the product evaluated.The membrane for this product is provided by a supplier whom we have notified of this incident.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) was damaged and missing the polysoprene membrane.The following information was provided by the initial reporter, translated from italian to english: detected a non-conformity in phaseal optima injector -n35-o multipack.The device is missing the polysoprene membrane that protects the needle inside the injector body.Has not been used.No impact encountered, the operator noticed the lack of polysoprene membrane before proceeding to handle the antiblastic drug.

Brand Name
BD PHASEAL OPTIMA INJECTOR (N35-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key11548142
Report Number3003152976-2021-00159
Device Sequence Number3148001
Product Code ONB
UDI-Device Identifier00382905150531
UDI-Public00382905150531
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Catalogue Number515053
Device Lot Number2010316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1